Alert archive / Minnesota / Wind Chill Advisories in 2013
Wind Chill Advisory 7, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Dec 5, 2013, 4:00 AM CST for 4 counties in Minnesota; Clark County, Taylor County, Wisconsin. It took effect at Dec 6, 2013, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2013, 4:00 AM CST (10:00 UTC)
- In effect from
- Dec 6, 2013, 12:00 AM CST
- Expired
- Dec 6, 2013, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 79 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 051000 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 400 AM CST THU DEC 5 2013 ...BITTERLY COLD WIND CHILLS TONIGHT INTO FRIDAY MORNING... .WIND CHILL INDICES OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED TONIGHT ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. THIS IS DUE TO THE COMBINATION OF A COLD AIR MASS AND STRONG WINDS THAT WILL LINGER INTO FRIDAY MORNING. WIND CHILLS WILL ALSO BE BITTERLY COLD FRIDAY NIGHT INTO SATURDAY MORNING WITH ANOTHER WIND CHILL ADVISORY POSSIBLE. MNZ079-086-087-094-WIZ017-029-051800- /O.NEW.KARX.WC.Y.0007.131206T0600Z-131206T1500Z/ WABASHA-DODGE-OLMSTED-MOWER-TAYLOR-CLARK- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE 400 AM CST THU DEC 5 2013 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY. * WIND CHILL VALUES WILL DROP INTO THE 20 TO 25 DEGREES BELOW ZERO RANGE LATER TONIGHT AND LAST INTO FRIDAY MORNING. * THIS BITTERLY COLD AIR MASS WILL RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIOUNS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HALBACH
5 follow-up statements
000 WWUS43 KARX 051623 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1023 AM CST THU DEC 5 2013 ...BITTERLY COLD WIND CHILLS TONIGHT INTO FRIDAY MORNING... .WIND CHILL INDICES IN THE 20 TO 25 BELOW RANGE WILL OCCUR AFTER MIDNIGHT TONIGHT INTO FRIDAY MORNING ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. THESE COLD WIND CHILLS WILL BE FROM A COMBINATION OF AIR TEMPERATURES DROPPING INTO THE SINGLE DIGITS BELOW ZERO WITH A NORTHWEST WIND OF 10 TO 15 MPH. ANOTHER ROUND OF BITTERLY COLD WIND CHILLS ARE EXPECTED FOR FRIDAY NIGHT INTO SATURDAY MORNING AND ANOTHER WIND CHILL ADVISORY WILL LIKELY BE NEEDED. MNZ079-086-087-094-WIZ017-029-060030- /O.CON.KARX.WC.Y.0007.131206T0600Z-131206T1500Z/ WABASHA-DODGE-OLMSTED-MOWER-TAYLOR-CLARK- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE 1023 AM CST THU DEC 5 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WIND CHILL VALUES OF 20 TO 25 BELOW ZERO ARE EXPECTED AFTER MIDNIGHT INTO FRIDAY MORNING. * THIS BITTERLY COLD AIR MASS WILL RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIOUNS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 04
000 WWUS43 KARX 052134 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 334 PM CST THU DEC 5 2013 ...WIND CHILLS WILL DROP STEADILY THROUGH THE NIGHT... .WIND CHILLS ARE IN THE SINGLE DIGITS BELOW ZERO LATE THIS AFTERNOON. THESE WILL STEADILY DROP THROUGH THE NIGHT AND BOTTOM OUT BETWEEN 20 AND 25 BELOW LATE TONIGHT INTO EARLY FRIDAY MORNING. THESE COLD WIND CHILLS ARE FROM A COMBINATION OF AIR TEMPERATURES DROPPING INTO THE SINGLE DIGITS BELOW ZERO AND A NORTHWEST WIND OF 10 TO 15 MPH. ANOTHER ROUND OF BITTERLY COLD WIND CHILLS ARE EXPECTED FOR FRIDAY NIGHT INTO SATURDAY MORNING AND ANOTHER WIND CHILL ADVISORY WILL LIKELY BE NEEDED. MNZ079-086-087-094-WIZ017-029-060545- /O.CON.KARX.WC.Y.0007.131206T0600Z-131206T1500Z/ WABASHA-DODGE-OLMSTED-MOWER-TAYLOR-CLARK- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE 334 PM CST THU DEC 5 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WIND CHILL VALUES IN THE SINGLE DIGITS BELOW ZERO WILL DROP STEADILY THROUGH THE NIGHT. * THE WIND CHILL VALUES ARE EXPECTED TO BOTTOM OUT BETWEEN 20 TO 25 BELOW ZERO LATE TONIGHT INTO FRIDAY MORNING. * THIS BITTERLY COLD AIR MASS WILL RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIOUNS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 04
000 WWUS43 KARX 060250 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 850 PM CST THU DEC 5 2013 ...BITTER WIND CHILLS TONIGHT... .WIND CHILLS WERE IN THE SINGLE DIGITS TO TEENS BELOW ZERO THIS EVENING...AND WILL BOTTOM OUT BETWEEN 20 AND 25 BELOW BY EARLY FRIDAY MORNING. MORE BITTERLY COLD WIND CHILLS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. ANOTHER WIND CHILL ADVISORY WILL LIKELY BE NEEDED. MNZ079-086-087-094-WIZ017-029-061100- /O.CON.KARX.WC.Y.0007.131206T0600Z-131206T1500Z/ WABASHA-DODGE-OLMSTED-MOWER-TAYLOR-CLARK- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE 850 PM CST THU DEC 5 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WIND CHILLS WILL BOTTOM OUT FROM 20 TO 25 BELOW ZERO. * FROST BITE COULD OCCUR IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE COLD...WEAR A HAT...MITTENS AND SEVERAL LAYERS OF LIGHT WEIGHT CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RIECK
000 WWUS43 KARX 061006 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 406 AM CST FRI DEC 6 2013 ...BITTER WIND CHILLS THIS MORNING AND AGAIN TONIGHT... .WIND CHILLS CONTINUE TO FALL EARLY THIS MORNING...ALREADY DOWN TO NEAR 20 BELOW ZERO...AND WILL FALL A FEW MORE DEGREES THIS MORNING. PLAN ON SUNSHINE TO HELP BRING WIND CHILLS UP TO AROUND 10 BELOW ZERO THIS AFTERNOON. HOWEVER...EXPECT WIND CHILLS TO FALL AGAIN TONIGHT...BOTTOMING OUT BETWEEN 20 AND 25 BELOW ZERO BY EARLY SATURDAY MORNING. ANOTHER WIND CHILL ADVISORY WILL BE NEEDED. MNZ079-086-087-094-WIZ017-029-061500- /O.CON.KARX.WC.Y.0007.000000T0000Z-131206T1500Z/ WABASHA-DODGE-OLMSTED-MOWER-TAYLOR-CLARK- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE 406 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILLS WILL BOTTOM OUT BETWEEN 20 TO 25 BELOW ZERO THIS MORNING...AND AGAIN AFTER MIDNIGHT TONIGHT INTO SATURDAY MORNING. * FROST BITE COULD OCCUR IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE COLD...WEAR A HAT...MITTENS AND SEVERAL LAYERS OF LIGHT WEIGHT CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AJ
000 WWUS43 KARX 061504 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 904 AM CST FRI DEC 6 2013 ...ADVISORY ALLOWED TO EXPIRE BUT STILL DARN COLD OUT THERE... .WIND CHILL VALUES REMAIN SUB ZERO THIS MORNING BUT SHOULD SLOWLY IMPROVE THROUGH THE DAY. PREPARE FOR COLD CONDITIONS. ANOTHER WIND CHILL ADVISORY WILL BE ISSUED FOR TONIGHT. MNZ079-086-087-094-WIZ017-029-061615- /O.EXP.KARX.WC.Y.0007.000000T0000Z-131206T1500Z/ WABASHA-DODGE-OLMSTED-MOWER-TAYLOR-CLARK- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE 904 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... MOST WIND CHILL VALUES THIS MORNING WILL BE WARMER THAN -20... AND EVEN CLIMB ABOVE ZERO FOR AWHILE. $$ SHEA
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 3:49 AM CST, 11 minutes earlier.
Area forecast discussion, Dec 5, 3:49 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
349 AM CST THU DEC 5 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 349 AM CST THU DEC 5 2013
MAIN FORECAST CONCERNS THIS PACKAGE...CLOUD TRENDS AND INCOMING
ARCTIC AIRMASS/TEMPERATURES.
06Z DATA ANALYSIS HAD THE DEEPENING SFC LOW OVER CENTRAL LK
SUPERIOR...HEADED RATHER QUICKLY TOWARD ONT. BULK OF THE PRECIP WITH
THIS SYSTEM ALREADY CONFINED TO NORTHEAST MN/FAR NORTHERN WI. COLD
FRONT SOUTH OF THE LOW WAS ALREADY PUSHING ACROSS LK MICHIGAN.
MDT/STRONG COLD ADVECTION AND FALLING TEMPS SPREADING ACROSS THE
REGION. TEMPS ALREADY IN THE SINGLE DIGITS ACROSS WESTERN MN/
NORTHWEST IA...WHERE WIND CHILLS WERE IN THE 0 TO -15 RANGE. PER FOG-
PRODUCT IMAGERY/SFC OBS...SUBSIDENCE WAS DECREASING THE CLOUDS OVER
WEST-CENTRAL/SOUTHWEST MN.
05.00Z MODEL RUNS HAVE INITIALIZED QUITE WELL AND OFFER VERY SIMILAR
SOLUTIONS AS THE SFC-MID LEVEL LOW EXITS NORTHEAST AND ARCTIC HIGH
PRESSURE SETTLES INTO THE NORTH-CENTRAL CONUS. ALL MODELS OFFERING
RATHER GOOD RUN-TO-RUN CONSISTENCY TO THEIR 03.00Z AND 04.00Z RUNS
ON THE MID LEVEL LOW LIFTING THRU ONTARIO AND THE LONGWAVE TROUGHING
REMAINING OVER WESTERN NOAM. CHECK OF OBS VS. MODEL DATA AT 06Z
SHOWED MODELS ALL QUITE GOOD WITH THE SFC LOW STRENGTH/LOCATION AND
DOING A REASONABLE JOB WITH THE COLD AIR POURING IN ACROSS THE
REGION. PER WV IMAGERY MODELS ALL LOOK TO HAVE A DECENT HANDLE ON
THE SHORTWAVE FEATURES OVER NOAM/EASTERN PAC. ONE THING MODELS
APPEAR TO BE STRUGGLING WITH IS CLOUDS/CLEARING OVER CENTRAL/
SOUTHWEST MN. THIS NOT COMPLETELY UNEXPECTED. 925-850MB RH PROGS
WITH 80+ PERCENT RH AND SOUNDINGS SHOWING THIS MOISTURE TRAPPED IN
AN INVERSION INDICATE A LOWER STRATUS DECK SHOULD BE PERSISTING IN
THESE AREAS. GIVEN THE TIGHT MODEL CONSENSUS AND TREND TOWARD DRY
HIGH PRESSURE...FCST CONFIDENCE IS GENERALLY GOOD...BUT FOR CLOUDS/
LOWER LEVEL RH TODAY.
IN THE SHORT TERM...STRONGEST OF THE LOW LEVEL COLD ADVECTION MOVES
ACROSS THE AREA THRU ABOUT 15Z THIS MORNING. THIS COLD ADVECTION
PLUS SFC-850MB CYCLONIC FLOW CONTINUE TO PUT THE SQUEEZE ON THE WRAP
AROUND MOISTURE THRU THE MORNING. CONTINUED THE MENTION OF FLURRIES
THRU THE MORNING ACROSS MAINLY THE NORTH HALF OF THE FCST AREA...
CLOSER TO THE SFC-500MB LOW. WITH SATELLITE AND SFC OBS SHOWING
DECREASING CLOUDS/CLEARING SPREADING SOUTHEAST TOWARD THE FCST AREA
EARLY THIS MORNING...WILL TREND SKY GRIDS TOWARD MORE SUNSHINE THIS
MORNING...ESPECIALLY OVER THE SOUTHWEST HALF OF THE FCST AREA WHERE
SFC-850MB WINDS WOULD ADVECT THE CLEARING. WOULD EXPECT DIURNAL
STRATO-CU REDEVELOPMENT FOR THE LATE MORNING/AFTERNOON HOURS WITH
THE COLD AIRMASS AND STEEP LOW LEVEL LAPSE RATES WITH SOME BOUNDARY
LAYER WARMING DUE TO SUNSHINE ON SNOW-FREE LANDSCAPE. SNOW-FREE
ACROSS ALL BUT THE NORTH END OF THE FCST AREA. WITH THERE APPEARING
TO BE MORE SUNSHINE TODAY AND STRONGEST OF THE LOW LEVEL COLD
ADVECTION EAST OF THE AREA...HAVE OPTED FOR A BIT OF A TEMPERATURE
RISE TODAY. 925MB TEMPS TONIGHT FALL TO THE -16C TO -20C RANGE BY
12Z FRI. NORTHWEST WINDS OF 10-15MPH TO KEEP THE BOUNDARY LAYER
STIRRED...BUT STILL APPEARS LOWS TONIGHT HEADED TO THE -5F TO +5F
RANGE. SUB-ZERO LOWS OVER THE NORTHWEST/NORTH ENDS OF THE FCST AREA
COUPLED WITH THE WINDS RESULT IN WIND CHILLS OF -20 TO -25 LATE
TONIGHT/EARLY FRI MORNING FOR PORTIONS OF SOUTHEAST MN AND NORTH-
CENTRAL WI. WILL ISSUE A WIND CHILL ADVISORY FOR THESE AREAS FOR
06Z-15Z FRI. IT IS ON THE EARLY SIDE FOR WIND CHILLS THIS COLD. WILL
LIKELY NEED ANOTHER WIND CHILL ADVISORY FOR PORTIONS OF THE AREA
LATE FRI NIGHT/SAT MORNING BUT WILL ADDRESS THAT LATER. WITH SOME
SUNSHINE TODAY AND RELATIVELY SNOW-FREE GROUND...LEANED TOWARD
WARMER OF GUIDANCE HIGHS. WITH THE WIND FOR BOUNDARY LAYER MIXING
USED A BLEND OF THE GUIDANCE LOWS.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 349 AM CST THU DEC 5 2013
MAIN FORECAST CONCERNS FOR FRIDAY THROUGH SATURDAY NIGHT...ARCTIC
HIGH PRESSURE...COLD TEMPERATURES AND NEED FOR MORE WIND CHILL
HEADLINES LATE FRI NIGHT/SAT MORNING.
05.00Z MODELS REMAIN IN VERY GOOD AGREEMENT FOR THE FRI THRU SAT
NIGHT PERIOD AS 500MB HGTS GRADUALLY RISE AND THE FLOW GOES BACK TO
THE SOUTHWEST AHEAD OF THE NEXT WESTERN CONUS TROUGH. MODELS
CONVERGING ON A COMPROMISE OF THEIR EARLIER SOLUTIONS THRU 12Z SUN.
FCST CONFIDENCE GOOD FOR THE FRI THRU SAT NIGHT PERIOD AS COLD...DRY
HIGH PRESSURE DOMINATES THE REGION.
NORTHWEST WINDS OF 10-20 MPH CONTINUE ON FRI...WITH 925MB TEMPS
HOLDING IN THE -16C TO -20C RANGE. NOT EXPECTING MUCH OF A TEMP RISE
ON FRI WITH THE NORTHWEST WINDS BLOWING COLD AIR OFF THE SNOWPACK
ACROSS ALL BUT SOUTHEAST MN. SOME SUNSHINE AND THE LOCALLY SNOW-FREE
GROUND OVER MUCH OF THE FCST AREA WILL ALLOW FOR SOME TEMP RISE
FRI...VS. VIRTUALLY NO TEMP RISE IF WE HAD SNOW COVER. 925MB TEMPS
DIP A BIT MORE FRI NIGHT. NORTHWEST WINDS AROUND 10 MPH TO KEEP THE
BOUNDARY LAYER STIRRED FRI NIGHT...BUT WITH A COLDER DAY FRI...
APPEARS LOWS HEADED BELOW ZERO FOR MOST OF THE FCST AREA. THE WINDS
COMBINED WITH SUB-ZERO TEMPS AGAIN SEND WIND CHILLS INTO THE -20 TO
-25 RANGE ACROSS ABOUT THE NORTH HALF OF THE FCST AREA BETWEEN
ROUGHLY 06Z-15Z SAT. IF FCST WINDS/LOW TEMPS HOLD...WILL NEED
ANOTHER WIND CHILL ADVISORY FOR LATE FRI NIGHT/MUCH OF SAT MORNING
BUT WILL NOT DOUBLE UP THE HEADLINES AT THIS TIME. LITTLE 925MB TEMP
CHANGE FOR SAT...WITH HIGHS LOOKING TO BE SIMILAR TO THOSE OF FRI.
CENTER OF THE SFC-925MB HIGH SLIPS EAST OF THE AREA SAT NIGHT...WITH
SOME LOW LEVEL WARM ADVECTION SPREADING ACROSS THE AREA ESPECIALLY
BY LATER SAT NIGHT. THE TRANSITION TO SOUTHERLY 850MB FLOW AND
SOUTHWEST 700-500MB FLOW SAT NIGHT SENDS INCREASING MOISTURE AND
SOME LIFT INTO THE AREA SAT NIGHT. ADDED A SMALL -SN CHANCE TO THE
WEST END OF THE FCST AREA LATE SAT NIGHT. APPEARS LOWS SAT NIGHT TO
BE DURING THE EVENING...WITH STEADY/SLOWLY RISING TEMPS AS CLOUDS
INCREASE AND THE LOW LEVEL WARM ADVECTION SPREADS IN. FCST GRIDS FOR
SAT NIGHT CARRYING A NON-DIURNAL TEMP TREND WITH LOWS AROUND
MIDNIGHT. USED A BLEND OF THE NUMERICAL GUIDANCE HIGHS/LOWS FOR FRI
THRU SAT NIGHT.
FOR SUNDAY THROUGH WEDNESDAY.../DAYS 4 TO 7/...
MEDIUM RANGE MODEL RUNS OF 05.00Z IN QUITE GOOD AGREEMENT SUN/MON AS
THE TROUGHING/ENERGY LIFTING OUT OF THE ROCKIES AT LEAST PARTLY
PHASES WITH SHORTWAVE ENERGY DROPPING OUT OF CENTRAL CAN. ECMWF
CONTINUES TO SHOW THE BETTER RUN-TO-RUN CONSISTENCY FOR SUN/MON WITH
OTHER MODELS CONVERGING ON ITS SOLUTION AS THE ROCKIES PORTION OF
THE SHORTWAVE ENERGY LIFTS ACROSS THE MID/UPPER MS VALLEY. BETWEEN
MODEL AND RUN-TO-RUN CONSISTENCY REMAINS REASONABLE TUE AS LONG-WAVE
TROUGHING REMAINS OVER THE REGION. ECMWF/GFS APPEAR REASONABLY
SIMILAR AT 500MB WED BUT SAME CANNOT BE SAID AT THE LOWER LEVELS.
FCST CONFIDENCE GOOD SUN/MON...THEN BELOW AVERAGE BY WED.
AFTER THE COLD OF THE NEXT FEW DAYS...ATTENTION TURNS TO THE
POTENTIAL ACCUMULATING SNOW EVENT FOR THE ENTIRE FCST AREA CENTERED
ON SUN AFTERNOON/EVENING. TIGHTENING MODEL CONSENSUS SPREADS
INCREASING 925-500MB MOISTURE AND DEEP LAYERED FORCING/LIFT
ACROSS THE AREA SUN/SUN NIGHT. GIVEN THE GOOD/IMPROVING MODEL
AGREEMENT...RAISED -SN CHANCES SUN/SUN NIGHT ABOVE THE
MODEL/ENSEMBLE CONSENSUS...TOWARD 30-55 PERCENT SUN AND TO AROUND
60 PERCENT SUN NIGHT. NO PROBLEM WITH THE AIRMASS/DEPTH OF
MOISTURE BEING COLD ENOUGH FOR ALL SNOW WITH THIS SYSTEM. FAIRLY
GOOD CONSENSUS FOR 1 TO 2 TENTHS OF AN INCH OF QPF ACROSS THE AREA
SUN/SUN NIGHT. SNOW-WATER RATIO IS A QUESTION THOUGH...WITH THE
DENDRITIC GROWTH ZONE /DGZ/ MAINLY IN THE SFC- 750MB LAYER...
RESULTING IN A RATHER DEEP DGZ. HOWEVER...BULK OF THE LIFT IS
ABOVE THIS LAYER...AND WIND IN THE LAYER PROGGED TO BE IN THE
10-20KT RANGE...TO BREAK UP SNOW CRYSTALS. IF WINDS BELOW 700MB
END UP LIGHTER AND THERE ENDS UP BEING MORE 850-700MB LIFT...SOME
VERY FLUFFY SNOW COULD FALL SUN/SUN NIGHT. FOR NOW APPEARS 1 TO 3
INCHES OF SNOW LIKELY FROM THIS SYSTEM. ANOTHER ROUND OF VIGOROUS
LOW LEVEL COLD ADVECTION FOLLOWS FOR MONDAY. WITH PROGRESSIVE
SHORTWAVES IN THE FLOW...LOW LEVEL WARM ADVECTION ALREADY RETURNS
MON NIGHT...AHEAD OF THE NEXT NORTHWEST FLOW WAVE/LOW TO PASS
NORTH OF THE AREA ON TUE. SMALL -SN CHANCE ACROSS THE NORTH PARTS
OF THE FCST AREA ON TUE REASONABLE WITH PASSAGE OF THE LOWER LEVEL
TROUGH/FRONT. GFS MAINTAINS NORTHWEST LOW LEVEL FLOW AND LOW LEVEL
COLD ADVECTION BEHIND THE TUE SYSTEM IN TO WED WHILE ECMWF IS MORE
PROGRESSIVE WITH SOUTHWEST FLOW AND MDT/STRONG WARM ADVECTION
ACROSS THE REGION ON WED. 925MB TEMPS EITHER -16C TO -20C WED
/GFS/ OR -10C TO -14C /ECMWF/ DEPENDING ON MODEL OF CHOICE. FOR
NOW FOLLOWED THE MODEL/ENSEMBLE CONSENSUS FOR HIGHS/LOWS IN THE
SUN- WED PERIOD.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1111 PM CST WED DEC 4 2013
WINDS HAVE INCREASED POST A COLD FRONT...AND WILL STAY STRONG AND
GUSTY FROM THE WEST/NORTHWEST THROUGH THURSDAY EVENING. DON/T SEE A
LLWS THREAT AT THIS TIME.
CIGS ARE PROBLEMATIC AND CONFIDENCE IS NOT HIGH IN WHEN THE MVFR
/TO IFR/ CLOUD DECK WILL CLIMB/CLEAR. BUFKIT SOUNDINGS AND LOW LEVEL
MOISTURE FIELDS CONTINUE TO KEEP SOME SATURATION UNDER AN INVERSION
THROUGH THE BETTER PART OF THU. SOUNDINGS DO SUGGEST SOME
IMPROVEMENT ON THU...WITH SOME INCREASE IN CIG HEIGHTS...BUT LIKELY
STAYING MVFR. THESE 1500-2500 FT CIGS COULD HANG AROUND INTO EARLY
FRIDAY MORNING. LATEST FOG/STRATUS SATELLITE IMAGERY POINTS TO
CLEARING OVER WESTERN MN...BUT VAD/PROFILER WINDS ARE WEST TO
NORTHWEST...SUGGESTING THIS CLEARING WILL STAY NORTH OF THE
KRST/KLSE. GOING TO STAY PESSIMISTIC WITH THE MVFR CIGS FOR NOW AND
HOLD THEM THROUGH MUCH OF THU...BRINGING VFR IN FOR THE EVENING
HOURS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
WIZ017-029.
MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
MNZ079-086-087-094.
IA...NONE.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....RIECKHazardous weather outlook, Dec 4, 9:14 PM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 914 PM CST WED DEC 4 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-060315- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 914 PM CST WED DEC 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ANY STANDING WATER ON UNTREATED AND LESS TRAVELED ROADS COULD FREEZE...RESULTING IN ICY SPOTS AND SLIPPERY TRAVEL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILLS THURSDAY NIGHT WILL RANGE FROM 5 TO 25 BELOW. THESE COLD WIND CHILLS WILL PERSIST THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK
Nearby
Wind Chill Advisories in Minnesota, 2013Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.